Alert archive / California / High Wind Watches in 2014

High Wind Watch 6, NWS Las Vegas, NV

March 24, 2014Inyo County, California

NWS Las Vegas, NV issued this high wind watch at Mar 24, 2014, 3:00 AM PDT for Inyo County, California. It took effect at Mar 25, 2014, 11:00 AM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 24, 2014, 3:00 AM PDT (10:00 UTC)
In effect from
Mar 25, 2014, 11:00 AM PDT
Expired
Mar 24, 2014, 1:59 PM PDT
In force
Issued by
NWS Las Vegas, NV

County Inyo County, CA

The radar

The Edwards AFB radar (KEYX), 158 km from the middle of the area, began a volume at 10:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 10.0 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2014-03-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2014-03-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3997 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

147 
WWUS75 KVEF 241000
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
300 AM PDT MON MAR 24 2014

.A PACIFIC STORM SYSTEM WILL MOVE INTO THE REGION LATE TUESDAY AND
WEDNESDAY BRINGING THE POTENTIAL FOR STRONG DOWNSLOPE WINDS ON THE
EASTERN SIERRA SLOPES AND PORTIONS OF THE OWENS VALLEY LATE TUESDAY
MORNING INTO LATE TUESDAY NIGHT. 

CAZ519-520-242330-
/O.NEW.KVEF.HW.A.0006.140325T1800Z-140326T1000Z/
EASTERN SIERRA SLOPES-OWENS VALLEY-
INCLUDING...ASPENDELL...WHITNEY PORTAL...BISHOP...
INDEPENDENCE...LONE PINE...OLANCHA
300 AM PDT MON MAR 24 2014

...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH LATE
TUESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WATCH FOR THE EASTERN SIERRA SLOPES AND PORTIONS OF THE OWENS
VALLEY...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH LATE
TUESDAY NIGHT.

* WINDS: WEST 35 TO 45 MPH WITH GUSTS UP TO 70 MPH IN THE LEE OF THE
  SIERRA AND UP TO 60 MPH IN PORTIONS OF THE OWENS VALLEY. 

* TIMING: WINDS ARE EXPECTED TO INCREASE LATE TUESDAY MORNING WITH
  THE STRONGEST WINDS EXPECTED TUESDAY AFTERNOON. WINDS ARE EXPECTED
  TO DIMINISH LATE TUESDAY EVENING. 

* LOCATIONS: ASPENDELL...WHITNEY PORTAL...BISHOP...INDEPENDENCE...
  LONE PINE...HIGHWAY 395. 

* IMPACTS: POTENTIALLY DANGEROUS DRIVING CONDITIONS ON ROADS LEADING
  INTO THE SIERRA. IN ADDITION...UNSECURED OBJECTS COULD GET BLOWN
  AWAY AND STRUCTURES COULD GET DAMAGED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH
WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR
FORECASTS FOR THE LATEST INFORMATION.

&&

$$

ASG
1 follow-up statement
985 
WWUS75 KVEF 242059
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
159 PM PDT MON MAR 24 2014

.A PACIFIC STORM SYSTEM WILL MOVE INTO THE REGION LATE TUESDAY AND
PASS THROUGH ON WEDNESDAY BRINGING GUSTY WINDS TO PORTIONS OF THE
AREA.

CAZ519-520-251215-
/O.UPG.KVEF.HW.A.0006.140325T1800Z-140326T1000Z/
/O.NEW.KVEF.HW.W.0006.140325T1800Z-140327T0600Z/
EASTERN SIERRA SLOPES-OWENS VALLEY-
INCLUDING...ASPENDELL...WHITNEY PORTAL...BISHOP...
INDEPENDENCE...LONE PINE...OLANCHA
159 PM PDT MON MAR 24 2014

...HIGH WIND WARNING IN EFFECT FROM 11 AM TUESDAY TO 11 PM PDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WARNING FOR THE EASTERN SLOPES OF THE SOUTHERN SIERRA NEVADA AND THE
OWENS VALLEY...WHICH IS IN EFFECT FROM 11 AM TUESDAY TO 11 PM PDT
WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT.

* WINDS: WEST 35 TO 45 MPH WITH GUSTS UP TO 70 MPH ALONG THE CREST
  AND IN THE EASTERN SLOPES OF THE SOUTHERN SIERRA NEVADA AND UP TO
  60 MPH IN PORTIONS OF THE OWENS VALLEY.

* TIMING: WINDS ARE EXPECTED TO INCREASE LATE TUESDAY MORNING WITH
  THE STRONGEST WINDS EXPECTED TUESDAY AFTERNOON. WINDS ARE EXPECTED
  TO DIMINISH LATE TUESDAY EVENING BEFORE INCREASING AGAIN WEDNESDAY
  IN THE LATE MORNING AND EARLY AFTERNOON...PEAK LATE WEDNESDAY
  AFTERNOON INTO EARLY WEDNESDAY EVENING...THEN DECREASING THROUGH
  THE DURATION OF WEDNESDAY EVENING.

* LOCATIONS: ASPENDELL...BISHOP...INDEPENDENCE...LONE PINE AND OLANCHA.
  THE HIGHEST WINDS ARE EXPECTED TO BE WEST OF HIGHWAY 395
  ESPECIALLY NEAR CANYON OPENINGS.

* IMPACTS: STRONG CROSSWINDS WILL MAKE FOR DIFFICULT...IF NOT
  DANGEROUS...TRAVEL IS EXPECTED ON AREA ROADS ESPECIALLY ALONG
  HIGHWAY 395. BLOWING DUST AND SAND COULD ABRUPTLY LOWER
  VISIBILITY. IN ADDITION...UNSECURED OBJECTS COULD GET BLOWN AWAY
  AND STRUCTURES COULD GET DAMAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS
EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH
AND...OR GUSTS OF AT LEAST 58 MPH CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NVZ019-251215-
/O.NEW.KVEF.HW.W.0006.140326T0000Z-140326T1500Z/
SPRING MOUNTAINS-RED ROCK CANYON-
INCLUDING...THE TOWN OF MT CHARLESTON...RED ROCK
159 PM PDT MON MAR 24 2014

...HIGH WIND WARNING IN EFFECT FROM 5 PM TUESDAY TO 8 AM PDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WARNING FOR THE SPRING MOUNTAINS INCLUDING RED ROCK CANYON...WHICH
IS IN EFFECT FROM 5 PM TUESDAY TO 8 AM PDT WEDNESDAY.

* WINDS: SOUTHWEST TO WEST WINDS OF 35 TO 50 MPH WITH GUSTS OF 50 TO
  60 MPH ARE EXPECTED. THE STRONGEST WINDS WILL BE ON EXPOSED
  RIDGETOPS AND BELOW CANYON OPENINGS.

* TIMING: WINDS ARE EXPECTED TO INCREASE TUESDAY EVENING...PEAK
  AROUND MIDNIGHT WEDNESDAY INTO EARLY WEDNESDAY MORNING...THEN
  DECREASE TOWARD DAYBREAK WEDNESDAY.

* LOCATIONS: MT CHARLESTON...RED ROCK CANYON.

* IMPACTS: STRONG WINDS WILL MAKE FOR DIFFICULT TRAVEL CONDITIONS
  AND ROUGH GOING FOR HIKERS AND OUTDOOR ENTHUSIASTS. IN
  ADDITION...LOOSE OBJECTS MAY BE BLOWN AWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS
EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH
AND...OR GUSTS OF AT LEAST 58 MPH CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NVZ020-251215-
/O.NEW.KVEF.WI.Y.0014.140326T0000Z-140326T1500Z/
LAS VEGAS VALLEY-
INCLUDING...LAS VEGAS...NORTH LAS VEGAS...HENDERSON...
BOULDER CITY...SUMMERLIN...NELLIS...MOUNTAINS EDGE...SEVEN HILLS...
BLUE DIAMOND
159 PM PDT MON MAR 24 2014

...WIND ADVISORY IN EFFECT FROM 5 PM TUESDAY TO 8 AM PDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR THE LAS VEGAS VALLEY...WHICH IS IN EFFECT FROM 5 PM TUESDAY
TO 8 AM PDT WEDNESDAY.

* WINDS: SOUTHWEST TO WEST WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 45
  MPH. THE HIGHEST WINDS ARE EXPECTED ON THE WEST AND SOUTHWEST
  SIDES OF THE LAS VEGAS VALLEY.

* TIMING: WINDS ARE EXPECTED TO INCREASE TUESDAY EVENING...PEAK
  AROUND MIDNIGHT WEDNESDAY INTO EARLY WEDNESDAY MORNING...THEN
  DECREASE TOWARD DAYBREAK WEDNESDAY.

* LOCATIONS: CENTENNIAL HILLS...LONE MOUNTAIN...SUMMERLIN...MOUNTAIN'S
  EDGE...RHODES RANCH AND SOUTHERN HIGHLANDS.

* IMPACTS: STRONG CROSSWINDS WILL MAKE FOR DIFFICULT DRIVING
  ESPECIALLY ALONG THE 215 BELTWAY. LOOSE OBJECTS LEFT OUTSIDE MAY
  BE BLOWN AWAY IF NOT SECURED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

CAZ523>525-NVZ022-251215-
/O.NEW.KVEF.WI.Y.0014.140326T1500Z-140327T0600Z/
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN-
SOUTHERN CLARK COUNTY-
INCLUDING...BARSTOW...DAGGETT...FORT IRWIN...BAKER...
MOUNTAIN PASS...MITCHELL CAVERNS...MORONGO VALLEY...YUCCA VALLEY...
TWENTYNINE PALMS...PRIMM...SEARCHLIGHT...CAL-NEV-ARI
159 PM PDT MON MAR 24 2014

...WIND ADVISORY IN EFFECT FROM 8 AM TO 11 PM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR NORTHERN SAN BERNARDINO COUNTY...THE MORONGO BASIN AND
SOUTHERN CLARK COUNTY...WHICH IS IN EFFECT FROM 8 AM TO 11 PM PDT
WEDNESDAY.

* WINDS: SOUTHWEST TO WEST WINDS OF 25 TO 40 MPH WITH GUSTS OF 40 TO
  50 MPH. 

* TIMING: WINDS SHOULD INCREASE WEDNESDAY MORNING...BE STRONGEST
  LATE WEDNESDAY AFTERNOON INTO EARLY WEDNESDAY EVENING...THEN DECREASE.

* LOCATIONS: BARSTOW...DAGGETT...FORT IRWIN...BAKER...MOUNTAIN
  PASS...THE MOJAVE NATIONAL PRESERVE...MORONGO VALLEY...YUCCA
  VALLEY...TWENTYNINE PALMS...PRIMM...SEARCHLIGHT AND CAL-NEV-ARI.

* IMPACTS: STRONG CROSSWINDS WILL MAKE FOR DIFFICULT DRIVING
  ESPECIALLY ALONG INTERSTATE 15 FROM NEAR BARSTOW TO PRIMM AS WELL
  AS ON PORTIONS OF INTERSTATE 40 FROM BARSTOW TO LUDLOW. BLOWING
  DUST AND SAND COULD ABRUPTLY LOWER VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

STACHELSKI

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this high wind watch went out at Mar 24, 3:00 AM PDT, 0 minutes earlier.

Area forecast discussion, Mar 24, 3:00 AM PDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
300 AM PDT MON MAR 24 2014

.SYNOPSIS...HIGH PRESSURE WILL BE OVER THE AREA THROUGH TODAY WITH
DRY CONDITIONS AND ABOVE NORMAL TEMPERATURES EXPECTED. A STORM
SYSTEM APPROACHING THE COAST TUESDAY WILL MOVE INTO NEVADA BY
WEDNESDAY. WINDS WILL INCREASE BEGINNING TUESDAY AFTERNOON WITH
WIDESPREAD WINDY CONDITIONS LIKELY ON WEDNESDAY. THERE WILL ALSO BE
A CHANCE OF SHOWERS WEDNESDAY...MAINLY NORTH OF LAS VEGAS. DRIER
CONDITIONS ALONG WITH COOLER TEMPERATURES ARE EXPECTED THURSDAY AND
FRIDAY.
&&

.SHORT TERM...TODAY THROUGH TUESDAY NIGHT...RIDGE OF HIGH PRESSURE
WILL BE OVER THE AREA TODAY WITH DRY CONDITIONS ALONG WITH ABOVE
NORMAL TEMPERATURES. A WEAK AREA OF LOW PRESSURE CURRENTLY ENTERING
SOUTHERN CALIFORNIA WILL SLOWLY TRACK EAST TODAY. THIS FEATURE WILL
CONTINUE TO BRING PERIODS OF HIGH CLOUDS TO PORTIONS OF THE FAR
SOUTHERN CWA THROUGH TODAY. THE RIDGE AXIS WILL SHIFT EAST LATE
TONIGHT AND TUESDAY AHEAD OF AN APPROACHING TROUGH. WINDS WILL
GENERALLY BE LIGHT TUESDAY MORNING ACROSS THE ENTIRE REGION...BUT
WILL START TO INCREASE BY THE AFTERNOON WITH PERIODS OF BREEZY
CONDITIONS EXPECTED OVER MOST OF THE AREA. HIRES MODELS CONTINUE TO
INDICATE THE POTENTIAL FOR STRONG DOWNSLOPE WINDS IN THE LEE OF THE
SIERRA AND PORTIONS OF THE OWENS VALLEY LATE TUESDAY AFTERNOON INTO
WEDNESDAY MORNING. ALL THE HIRES MODELS INDICATE A FAIRLY PRONOUNCED
CRITICAL LAYER AND THERE IS INDICATION OF A MOUNTAIN TOP INVERSION
DEVELOPING ON THE BUFR SOUNDINGS. HAVE DECIDED TO ISSUE A HIGH WIND
WATCH FOR THE EASTERN SIERRA SLOPES AND THE OWENS VALLEY FOR LATE
TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING. ANOTHER POTENTIAL AREA
FOR DOWNSLOPE WINDS WILL BE THE LEE OF THE SPRING MOUNTAINS TUESDAY
EVENING INTO WEDNESDAY MORNING. HIRES MODELS ARE ALSO HITTING THIS
AREA PRETTY HARD FOR DOWNSLOPE WINDS...BUT HAVE ELECTED TO HOLD OFF
ON A WATCH FOR NOW. WINDS ARE EXPECTED TO INCREASE OVER MOST AREAS
TUESDAY NIGHT INTO WEDNESDAY WITH BREEZY TO WINDY CONDITIONS
EXPECTED. TEMPERATURES WILL GENERALLY BE AROUND A DEGREE OR TWO
WARMER TODAY THAN SUNDAY AND WILL RISE ANOTHER 2-4 DEGREES ON
TUESDAY WITH BETTER MIXING.

.LONG TERM...WEDNESDAY THROUGH SUNDAY.
WEDNESDAY REMAINS THE DAY OF CONCERN WEATHER WISE AS A PACIFIC STORM
SYSTEM IS FORECAST TO MOVE ACROSS THE AREA. MODELS ARE STILL
ADJUSTING STORM DEPTH AND ASSOCIATED DETAILS RESULTING IN CONTINUED
LOW CONFIDENCE FOR A VARIETY OF WEATHER ELEMENTS. THERE CURRENTLY
ARE TWO CAMPS REGARDING STORM DEPTH. THE ECMWF/GEM ARE DEEPER AND
WETTER WHILE THE GFS/NAM ARE SHALLOWER AND DRIER. CONFIDENCE IS A
LITTLE HIGHER IN MEASURABLE PRECIPITATION PLACEMENT WITH THE BEST
CHANCES OVER THE SIERRA AND ACROSS THE NORTHERN ZONES NORTH OF LAS
VEGAS. THE ECMWF HITS MOHAVE COUNTY FAIRLY HARD WEDNESDAY AFTERNOON
WHILE THE GFS/NAM FORECAST COMPLETELY DRY CONDITIONS. DUE TO THE
QUICK HITTING NATURE OF THE STORM SYSTEM...ANY PRECIPITATION AMOUNTS
ARE EXPECTED TO BE ON THE LIGHTER SIDE. THE TRACK AND ORIENTATION OF
THE SYSTEM WILL ALSO IMPACT THE WIND FORECAST FOR WEDNESDAY. MOS
NUMBERS SUGGEST A POTENTIAL FOR WIND ADVISORY LEVEL WINDS ACROSS
PORTIONS OF THE MOJAVE DESERT. HOWEVER GIVEN ALL THE UNCERTAINTY...
WILL LET THE DAYSHIFT TAKE A LOOK AT THE NEW DATA TO SEE IF MODELS
COME INTO BETTER AGREEMENT AND WHETHER ANY WIND/WINTER HAZARD
PRODUCTS ARE NEEDED.

THURSDAY AND FRIDAY...A RELATIVELY DIRTY NORTHWEST FLOW SETS UP AND
MODELS FORECAST A SERIES OF WEAK EMBEDDED DISTURBANCES MOVING
THROUGH THE FLOW. AS EACH OF THESE WEAK WAVES PASSES BY...THEY COULD
BRING ENHANCED CLOUD COVER AND MAYBE A FEW LIGHT SHOWERS ACROSS THE
SIERRA AND CENTRAL NEVADA MOUNTAINS. GUSTY WEST WINDS ARE FORECAST
ACROSS THE WESTERN MOJAVE DESERT THURSDAY/THURSDAY NIGHT WITH A
GENERAL SOUTHERLY SURFACE FLOW ON FRIDAY.

THE UPPER FLOW TURNS SOUTHWEST NEXT WEEKEND IN ANTICIPATION OF
ANOTHER APPROACHING PACIFIC SHORTWAVE. THIS WOULD BRING WARMER
TEMPERATURES...AN INCREASE IN SOUTHWEST WINDS AND OCCASIONAL HIGH
CLOUDS TO THE AREA.
&&

.AVIATION...FOR MCCARRAN...LIGHT AND VARIABLE WINDS FAVORING TYPICAL
DIURNAL TRENDS THROUGH TODAY. OUTSIDE OF A FEW HIGH CLOUDS...SKIES
WILL BE MOSTLY CLEAR.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...WINDS OVER MUCH OF THE AREA WILL REMAIN UNDER 10
KTS...ALTHOUGH SOME GUSTS UP TO 25 KTS WILL BE POSSIBLE DOWN THE
COLORADO RIVER VALLEY THIS AFTERNOON. SKIES WILL REMAIN MOSTLY
CLEAR.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
AZ...NONE.
CA...HIGH WIND WATCH FROM LATE TUESDAY MORNING THROUGH LATE TUESDAY
     NIGHT FOR CAZ519-520.
&&

GORELOW/SALMEN

FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE:

HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Hazardous weather outlook, Mar 23, 6:04 AM PDT, 20 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
604 AM PDT SUN MAR 23 2014

AZZ001>003-036-CAZ519>527-NVZ014>022-240415-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
604 AM PDT SUN MAR 23 2014 /604 AM MST SUN MAR 23 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW THROUGH
TUESDAY. A LOW PRESSURE SYSTEM WILL BRING GUSTY SOUTHWEST WINDS TO
MUCH OF THE REGION WEDNESDAY ALONG WITH SCATTERED SHOWERS TO MAINLY
THE SIERRA...ESMERALDA...CENTRAL NYE AND LINCOLN COUNTIES. NO
HAZARDOUS WEATHER IS EXPECTED THURSDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 24, 1:59 PM PDTHigh Wind WarningVEFInyo50 hr
Mar 24, 1:59 PM PDTWind AdvisoryVEFSan Bernardino57 hr

Nearby

High Wind Watches in California, 2014Every high wind watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.